Alert archive / Oregon / Wind Advisories in 2007

Wind Advisory 1, NWS Pendleton, OR

January 1, 2007Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Jan 1, 2007, 8:48 PM PST for Union County, Oregon. It took effect at Jan 2, 2007, 2:32 AM PST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2007, 8:48 PM PST (04:48 UTC)
In effect from
Jan 2, 2007, 2:32 AM PST
Expired
Jan 2, 2007, 7:00 PM PST
In force
16 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 4.8 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2007-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2007-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 020448
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
848 PM PST MON JAN 1 2007

.TIGHTENING SURFACE PRESSURE GRADIENTS IN ADVANCE OF A POTENT
PACIFIC STORM SYSTEM WILL RESULT IN VERY WINDY CONDITIONS ACROSS
THE GRANDE RONDE VALLEY TUESDAY.

ORZ049-021200-
/O.NEW.KPDT.WI.Y.0001.070102T1200Z-070103T0300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
848 PM PST MON JAN 1 2007

...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM PST TUESDAY. 

WINDS WILL CONTINUE TO INCREASE...BECOMING SOUTH 30 TO 40 MPH
WITH GUSTS TO 50 MPH TUESDAY...SUBSIDING TUESDAY EVENING. THE
LOCATIONS MOST LIKELY TO EXPERIENCE VERY WINDY CONDITIONS WILL
INCLUDE AREAS ALONG INTERSTATE 84 NEAR THE ENTRANCE TO LADD CANYON
AND ALONG HIGHWAY 203 FROM LA GRANDE TO UNION.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
2 follow-up statements
000 
WWUS76 KPDT 021032
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
232 AM PST TUE JAN 2 2007

.TIGHTENING SURFACE PRESSURE GRADIENTS IN ADVANCE OF A POTENT
PACIFIC STORM SYSTEM WILL RESULT IN VERY WINDY CONDITIONS ACROSS
THE GRANDE RONDE VALLEY TODAY.

ORZ049-021845-
/O.EXT.KPDT.WI.Y.0001.070102T1032Z-070103T0300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
232 AM PST TUE JAN 2 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. 

WINDS WILL CONTINUE TO INCREASE...BECOMING SOUTH 30 TO 40 MPH
WITH GUSTS TO 50 MPH TODAY...SUBSIDING THIS EVENING. THE LOCATIONS
MOST LIKELY TO EXPERIENCE VERY WINDY CONDITIONS WILL INCLUDE AREAS
ALONG INTERSTATE 84 NEAR THE ENTRANCE TO LADD CANYON AND ALONG
HIGHWAY 203 FROM LA GRANDE TO UNION.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 030257
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
657 PM PST TUE JAN 2 2007

ORZ049-030400-
/O.EXP.KPDT.WI.Y.0001.000000T0000Z-070103T0300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
657 PM PST TUE JAN 2 2007

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. 

WINDS HAVE DECREASED ACROSS THE SOUTHERN GRANDE RONDE VALLEY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 1, 8:40 PM PST, 8 minutes earlier.

Area forecast discussion, Jan 1, 8:40 PM PST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
840 PM PST MON JAN 1 2007

.DISCUSSION...LATEST SATELLITE/RADAR SHOWS MOISTURE CONTINUING TO
STREAM EAST ACROSS INTERIOR OR/WA AHEAD OF A FRONTAL SYSTEM ALONG
THE COAST. A WAVE OD LOW PRESSURE HAS TRIGGERED AN AREA OF
RAIN/FREEZING RAIN ACROSS THE BASIN/FOOTHILLS. MOST AREAS ARE AT
OR JUST ABOVE FREEZING...SO PRECIP IS MOSTLY RAIN...BUT A FEW AREAS
ARE STILL REPORTING COLD POCKETS JUST UNDER FREEZING. BEHIND THIS
AREA OF PRECIP...COVERAGE IS MORE SCATTERED...WITH MAINLY SLOPOVER
ALONG THE CASCADE EAST SLOPES RESULTING IN FREEZING RAIN
CONTINUING. THE OTHER FEATURE THIS EVENING IS THE WILDLY SWINGS
IN TEMPERATURES ALONG THE MID SLOPES...WHERE THE STRATUS DECK
EXISTED THE LAST COUPLE OF DAYS. FOR EXAMPLE...AT HEPPNER...THERE
WAS BEEN SEVERAL PERIODS OF TEMPERATURES IN THE 40S WITH DOWNSLOPE
SOUTH/SOUTHEAST WINDS...WITH PERIODS OF SUB-FREEZING TEMPERATURES
SHORTLY THEREAFTER IN W/NW WINDS. WILL MONITOR FOR PRECIP
COVERAGE...BUT GIVEN THE ABOVE FACTORS...WILL LIKELY RETAIN THE
WINTER WEATHER/FREEZING RAIN ADVISORIES THROUGH THE OVERNIGHT.

WINDS HAVE INCREASED ACROSS THE GRANDE RONDE VALLEY IN ADVANCE
OF THE FRONT...WITH LADD CANYON BRUSHING ADVISORY CRITERIA.
WITH OTHER LOCATIONS GENERALLY 20-25 MPH...WILL USE WINDY
WORDING FOR THE OVERNIGHT. HOWEVER...WITH SURFACE PRESSURE
GRADIENTS TIGHTENING FURTHER TUESDAY...WILL ISSUE A WIND
ADVISORY FROM 4AM UNTIL 7PM TUESDAY.

&&

.AVIATION...AREAS OF RAIN/FREEZING RAIN WILL CONTINUE THROUGH
THE OVERNIGHT HOURS...PRODUCING ISOLATED MVFR CONDITIONS FOR ALL
TAF SITES EXCEPT RDM AND YKM. YKM HAS LOW CLOUDS PERSISTING...WITH
MAINLY IFR CEILINGS. THINK YKM WILL IMPROVE TO MVFR OVERNIGHT...WITH
LOW END VFR TUESDAY. PRECIP AT YKM/DLS/PSC/PDT/ALW WILL BE ALL
LIQUID AND MAINLY SCATTERED IN COVERAGE TUESDAY. SURFACE WINDS
WILL INCREASE TUESDAY...WITH MOST AREAS 10-20 KT.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  29  44  41  42 /  60  20  40  40
ALW  30  46  42  43 /  60  20  40  40
PSC  30  39  37  43 /  60  20  20  20
YKM  26  35  35  39 /  60  30  40  20
HRI  30  41  39  42 /  60  20  20  20
ELN  25  34  34  36 /  60  30  50  20
RDM  35  50  38  43 /  10   0  30  60
LGD  31  44  37  39 /  30  20  40  50
GCD  36  48  37  44 /  10  10  30  50
DLS  32  40  40  45 /  60  20  70  50

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FREEZING RAIN ADVISORY UNTIL 4 AM PST TUESDAY FOR
     ORZ041-042-044-501-504.

     WIND ADVISORY FROM 4 AM PST TUESDAY TO 7 PM
     TUESDAY FOR ORZ049.

WA...FREEZING RAIN ADVISORY UNTIL 4 AM PST TUESDAY FOR
     WAZ024-028-029.

     WINTER WEATHER ADVISORY UNTIL 4 AM PST TUESDAY FOR
     WAZ026-027-501-502.

&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
89
Hazardous weather outlook, Jan 1, 3:19 PM PST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
319 PM PST MON JAN 1 2007

ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-021400-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
319 PM PST MON JAN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

WINTER MIX
     EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
     OF THE SOUTHERN CASCADES OF WASHINGTON, KITTITAS VALLEY,
     YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
     OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS,
     NORTH CENTRAL OREGON, CENTRAL OREGON, LOWER COLUMBIA BASIN OF
     OREGON, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, SOUTHERN
     BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND SOUTHERN
     GILLIAM COUNTIES, OCHOCO-JOHN DAY HIGHLANDS

A SYSTEM WILL CROSS THE AREA TONIGHT. COOL AIR NEAR THE SURFACE
AND WARM AIR ALOFT WILL RESULT IN A MIX OF SNOW...RAIN AND LIGHT
FREEZING RAIN FROM THE EAST SLOPES OF THE WASHINGTON CASCADES EAST
TO THE BLUE MOUNTAIN FOOTHILLS. WINTER WEATHER ADVISORIES AND
FREEZING RAIN ADVISORIES HAVE BEEN ISSUED...REFER TO PRODUCT ID
PDXWSWPDT FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

INCREASING SNOW LEVELS AND WARMING SURFACE TEMPERATURES WILL TURN
THE PRECIPITATION TO RAIN TUESDAY MORNING AS THE WARM FRONT MOVES
THROUGH THE AREA. CONDITIONS WILL BE BREEZY TO WINDY IN THE GRANDE
RONDE VALLEY TUESDAY AND TUESDAY NIGHT AHEAD OF THE NEXT
DISTURBANCE. UNSETTLED WEATHER WILL THEN CONTINUE FROM MIDWEEK INTO
THE WEEKEND AS SEVERAL SYSTEMS CROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

Nearby

Wind Advisories in Oregon, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.